Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 2, 2014, 5:13 AM CDT for 4 counties in Texas. It took effect at Apr 2, 2014, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 5:13 AM CDT (10:13 UTC)
- In effect from
- Apr 2, 2014, 11:00 AM CDT
- Expired
- Apr 2, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Colorado County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS74 KHGX 021013 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 513 AM CDT WED APR 2 2014 ...STRONG SOUTHEAST WINDS THROUGH EARLY THIS EVENING. ... .A TIGHT PRESSURE GRADIENT IN THE LOW LEVELS OF THE ATMOSPHERE WILL HELP TO PRODUCE STRONG ONSHORE WINDS OVER SOUTHEAST TEXAS. SOUTHWEST PORTIONS OF THE AREA WILL SEE THE STRONGEST WINDS. TXZ210-226-235-236-021815- /O.NEW.KHGX.WI.Y.0016.140402T1600Z-140403T0000Z/ COLORADO-JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...BAY CITY...COLUMBUS...EAGLE LAKE... EDNA...EL CAMPO...PALACIOS...PIERCE...WEIMAR...WHARTON 513 AM CDT WED APR 2 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * EVENT...SOUTHEAST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS APPROACHING 35 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * IMPACT...MAKE TRAVELING ALONG EAST TO WEST ORIENTED ROADWAYS MORE HAZARDOUS. UNANCHORED LIGHTWEIGHT OBJECTS TOSSED ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 4:21 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 2, 4:21 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
421 AM CDT WED APR 2 2014
.DISCUSSION...
LOW LIGHT VISIBLE SATELLITE SHOWS ALMOST ALL OF SOUTHEAST TEXAS
COVERED IN STRATUS THIS MORNING. WATER VAPOR ALSO SHOWS THE UPPER
LEVEL LOW DIVING SOUTHWARDS THIS MORNING JUST TO THE WEST OF SAN
FRANCISCO. TODAY WILL LIKELY BE VERY SIMILAR TO YESTERDAY. 850 MB
HAND ANALYSIS SHOWS A NICE WEDGE OF MOISTURE ACROSS THE AREA
WORKING ITS WAY TOWARDS ARKANSAS AS HIGH PRESSURE OVER FLORIDA
ALLOWS GULF MOISTURE TO WORK ITS WAY UP AND AROUND TO THE
NORTHEAST. 850 TEMPERATURES HAVE COOLED SLIGHTLY SINCE YESTERDAY
AT THIS TIME BUT THE CHANGE IS MINIMAL.
THE UPPER LEVEL LOW CURRENTLY OFF THE COAST OF CALIFORNIA WILL
CONTINUE TO DIVE SOUTHWARDS THIS AFTERNOON AND BEGIN TO MOVE
TOWARDS THE EAST AND THEN NORTHEAST ON THURSDAY OVER THE GREAT
PLAINS. ON THURSDAY AFTERNOON A DRY LINE WILL BE MOVING TO THE
EAST WHILE A SURFACE COLD FRONT PUSHES SOUTH FROM THE TEXAS
PANHANDLE. AHEAD OF THE DRY LINE AND SURFACE FRONT MOISTURE WILL
CONTINUE TO POOL ALLOWING PWATS TO APPROACH 1.50". GFS AND NAM
FORECAST SOUNDINGS SHOW A CAP IN PLACE AS 850 TEMPERATURES ARE
FORECASTED TO BE AROUND 17 C. CAPE VALUE APPROACH 2500 J/KG. IF
THE CAP DOES ERODE SOME STORMS COULD BE STRONG TO SEVERE. GIVEN
THE SHEAR PROFILE HAIL AND AND DAMAGING WINDS WOULD BE THE MOST
LIKELY THREATS. UPPER LEVEL DYNAMICS LOOK MORE FAVORABLE TODAY
THAN THEY DID YESTERDAY. THE CORE OF THE SUBTROPICAL JET HAS
PUSHED EASTWARDS TO ALLOW SOUTHEAST TEXAS TO FALL INTO THE LFQ. AT
THE SAME TIME THE JET ASSOCIATED WITH THE UPPER LEVEL LOW WILL BE
PLACED OVER CENTRAL TEXAS. THIS WOULD PUT SOUTHEAST TEXAS INTO THE
RRQ. THIS SPLITTING JET STRUCTURE FAVORS HIGHER POPS OVER THE
AREA.
THE ASSOCIATED SURFACE COLD FRONT WITH THE SYSTEM LOOKS TO PUSH
OFF THE COAST AROUND MID MORNING. ANOTHER SHORT WAVE WILL APPROACH
SOUTHEAST TEXAS ON SUNDAY ALLOWING THE FRONT TO BEGIN TO PULL
NORTHWARDS. THIS WILL ALLOW WIDESPREAD ISENTROPIC LIFT TO START
SATURDAY AFTERNOON. ON SUNDAY BOTH THE GFS AND ECMWF FORM A
COASTAL LOW NEAR THE GALVESTON AREA. THIS SURFACE FEATURE WILL
ONLY HELP TO ENHANCE RAINFALL. BOTH THE GFS AND ECMWF ALSO FORM
ANOTHER SPLITTING JET STRUCTURE OVER THE REGION. POPS WILL LIKELY
HAVE TO BE RAISED IF THIS TREND CONTINUES. ON MONDAY ANOTHER SHORT
WAVE DIVES SOUTHWARDS. THE ECMWF AND CANADIAN DIVE THE SHORT WAVE
A TAD FARTHER TO THE WEST KEEPING THE UPPER LEVEL TROUGH OVER
SOUTHEAST TEXAS. THE GFS REMAINS MORE PROGRESSIVE PUSHING THE
TROUGH QUICKER TO THE EAST. IF THE ECMWF AND CANADIAN ARE RIGHT
RAIN COULD HANG AROUND ON MONDAY. 23
&&
.MARINE...
MODERATE TO OCCASIONALLY STRONG ONSHORE WINDS WILL PERSIST THE FOR
THE NEXT SEVERAL DAYS. WATER LEVELS ARE CURRENTLY AROUND 1/2 FOOT
ABOVE NORMAL AND MAY GO UP TO 1-1.5 FEET ABOVE BY THURSDAY MORNING
AS WINDS/SEAS INCREASE. CAUTION/ADVISORY FLAGS WILL BE REQUIRED FOR
THE MARINE ZONES TODAY AND AGAIN ON THURSDAY. THERE IS SOME
POTENTIAL FOR SEA FOG BUT SLIGHTLY WARMER WATER TEMPERATURES HAS
REDUCED THE THREAT FOR DENSE SEA FOG. THE THREAT FOR FOG SHOULD END
EARLY FRIDAY AS ANOTHER WEAK COLD FRONT PUSHES THROUGH THE COASTAL
WATERS. WINDS WILL INCREASE AGAIN ON SATURDAY AS A COASTAL LOW
BEGINS TO DEVELOP. THE COASTAL LOW WILL PUSH NE ON SUNDAY WITH A
WEAK OFFSHORE FLOW DEVELOPING IN ITS WAKE. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 70 82 54 72 / 20 20 40 30 10
HOUSTON (IAH) 84 70 82 58 75 / 10 20 40 30 20
GALVESTON (GLS) 77 68 77 65 74 / 10 10 30 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: COLORADO...JACKSON...MATAGORDA...
WHARTON.
GM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 5 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 8 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON FOR
THE FOLLOWING ZONES: GALVESTON BAY...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...23
AVIATION/MARINE...43Hazardous weather outlook, Apr 1, 3:42 PM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 342 PM CDT TUE APR 1 2014 GMZ330-335-350-355-370-375-TXZ213-214-235>238-022045- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-HARRIS-JACKSON- MATAGORDA-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 342 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SEA FOG DEVELOPMENT IS POSSIBLE. VISIBILITIES MAY BE REDUCED BELOW 1 NM AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SEA FOG...SOME DENSE...WILL PERSIST UNTIL THE NEXT FRONT PUSHES OFF THE COAST PRIOR TO SUNRISE FRIDAY. A WIND ADVISORY MAY BE REQUIRED ON WEDNESDAY FOR INLAND AREAS WHERE GUSTS ABOVE 30 MPH WILL BE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 45 DURING THE AFTERNOON HOURS. WINDS...SEAS AND TIDE LEVELS WILL INCREASE THROUGH THURSDAY. INCREASED WAVE HEIGHTS AND STRONGER RIP CURRENTS ALONG THE BEACHES CAN BE EXPECTED. SWIM NEAR A LIFEGUARD. SMALL CRAFT ADVISORIES ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TXZ163-164-176>179-195>200-210>212-226-227-022045- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 342 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND ADVISORY MAY BE REQUIRED WEDNESDAY FOR PORTIONS OF THE REGION...ESPECIALLY ALONG AND WEST OF INTERSTATE 45 WHERE WIND GUSTS ABOVE 30 MPH LOOK POSSIBLE. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ON THURSDAY AFTERNOON AND EVENING ALONG AND NORTH OF A LINE FROM MADISONVILLE TO GROVETON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:44 AM CDT | Small Craft Advisory | HGX | 35 hr | |
| Apr 2, 8:33 AM CDT | Marine Dense Fog Advisory | HGX | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.